Alert archive / Mississippi / Special Weather Statements in 2019

Special Weather Statement, NWS New Orleans, LA

June 1, 2019Jackson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jun 1, 2019, 2:08 PM CDT for Jackson County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2019, 2:08 PM CDT (19:08 UTC)
Expired
Jun 1, 2019, 2:45 PM CDT
In force
37 min
Issued by
NWS New Orleans, LA

County Jackson County, MS

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS84 KLIX 011908
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT Sat Jun 1 2019

MSZ082-011945-
Jackson-
208 PM CDT Sat Jun 1 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...

At 208 PM CDT, a strong thunderstorm was located near Vancleave, or
10 miles northeast of Ocean Springs, moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Moss Point, Escatawpa, Vancleave, Hickory Hills, Wade and Gulf Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3045 8881 3063 8881 3064 8853 3043 8853
TIME...MOT...LOC 1908Z 270DEG 20KT 3054 8873 

$$

KLG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 1, 12:34 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 1, 12:34 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1234 PM CDT Sat Jun 1 2019

.AVIATION...
VFR conditions to prevail all locations. Radar is showing isolated
showers developing on gulf breeze convergence band near KPQL and
KHDC, moving ESE 15 kt. This will be the general trend next 3-6
hours, with convection dissipating over land areas around sunset.
Land breeze regime likely to develop maritime convection just off
the coast generally after 08Z. 24/RR

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  93  69  94  71 /  20  10  10  10
BTR  93  73  94  73 /  20  10  10  10
ASD  93  73  94  73 /  30  10  10  10
MSY  92  76  93  76 /  30  10  10  10
GPT  91  74  93  75 /  30  10  10  10
PQL  95  71  96  73 /  30  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

24/RR
Hazardous weather outlook, Jun 1, 12:24 PM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1224 PM CDT Sat Jun 1 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-020530-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1224 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms this afternoon will be capable of
producing occasional lightning, gusty winds 30-40 mph, and brief
heavy rainfall. Severe thunderstorms are not anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a chance for thunderstorms each day Wednesday through
Friday. A few may become strong each afternoon, capable of
producing strong wind gusts and brief heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

24/RR

In the hours before

Special weather statement, Jun 1, 2:00 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Sat Jun 1 2019

LAZ050-058-072-011915-
Livingston-Southern Tangipahoa-St. John The Baptist-
200 PM CDT Sat Jun 1 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ST. JOHN THE
BAPTIST...SOUTHEASTERN LIVINGSTON AND SOUTH CENTRAL TANGIPAHOA
PARISHES...

At 159 PM CDT, a strong thunderstorm was located near Ponchatoula, or
11 miles south of Hammond, moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Killian.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Lake Maurepas, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3044 9035 3032 9028 3027 9033 3028 9040
      3029 9040 3030 9043 3032 9042 3033 9047
      3034 9047 3034 9049 3031 9055 3039 9053
TIME...MOT...LOC 1859Z 340DEG 10KT 3035 9044

KLG
Special weather statement, Jun 1, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
208 PM CDT Sat Jun 1 2019

MSZ082-011945-
Jackson-
208 PM CDT Sat Jun 1 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...

At 208 PM CDT, a strong thunderstorm was located near Vancleave, or
10 miles northeast of Ocean Springs, moving east at 25 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Moss Point, Escatawpa, Vancleave, Hickory Hills, Wade and Gulf Hills.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3045 8881 3063 8881 3064 8853 3043 8853
TIME...MOT...LOC 1908Z 270DEG 20KT 3054 8873

KLG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:00 PM CDTSpecial Weather StatementLIXSaint John the Baptist15 min
Jun 1, 2:05 PM CDTSpecial Marine WarningLIX40 min
Jun 1, 2:22 PM CDTSpecial Weather StatementLIXSaint Tammany23 min
Jun 1, 4:33 PM CDTSpecial Weather StatementLIXTangipahoa27 min
Jun 1, 4:39 PM CDTSevere Thunderstorm WarningLIXTangipahoa21 min

Nearby

Special Weather Statements in Mississippi, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.